We've had a few reports of contaminated cocaine around Melbourne/Geelong areas. .At this stage, the information is not verified, and any verification may take 1-2 weeks. A drug alert would only be issued after information specific to the incident(s) can be verified. However, as many of you are probably thinking, 1-2 weeks is too long if information that could help someone avoid potentially serious harm exists.We have issued a 'Community alert' via DanceWize and HRVic social media, which will include a summary of what we currently know, some general harm reduction advice around adulterants, and a call to action requesting any information that may assist with a drug alert.
WHAT WE KNOW
There were several incidents around Melbourne and Geelong of people having an opiate-like response after taking something they thought was cocaine. At least one of these lead to a trip to the emergency room. Where cocaine would normally generate a stimulate-type response - raised heart rate, raised mood / excitability etc., instead people have reported drowsiness to the point of nodding off, and slowed breathing. In at least two of the reports, naloxone was applied and reversed the symptoms.This would be quite a starkly different response to the expected, and if anyone sees a response like this over the weekend, emergency assistance should be immediately sought. Naloxone should be given if available. Any more information can be emailed to us at firstname.lastname@example.org or call the HRVIC Office on 93291500- but note that the emails and phone aren't monitored over the weekend and that emergency assistance is vital if concerned about someone's response after taking something they thought was cocaine.
Stay safe! Keep an eye out, Carry naloxone. If you need some, drop past our NSP .